Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 74, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 7, 2016, 2:23 PM CDT for 7 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2016, 2:23 PM CDT (19:23 UTC)
- Expired
- Aug 7, 2016, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Johnson County, AR, Marion County, AR, Newton County, AR, Pope County, AR, Searcy County, AR, Van Buren County, AR
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:30 PM CDT | FLASH FLOOD | Harrison, AR | NORTHBOUND LANES AT THE INTERSECTION OF HIGHWAYS 62/65 WERE UNDER WATER. OTHER SIDE STREETS IN THE AREA COMPLETELY UNDERWATER AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WGUS54 KLZK 071923
FFWLZK
ARC009-071-089-101-115-129-141-072215-
/O.NEW.KLZK.FF.W.0074.160807T1923Z-160807T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN JOHNSON COUNTY IN WESTERN ARKANSAS...
SOUTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN POPE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 515 PM CDT
* AT 220 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN FROM NEAR OZONE TO HASTY TO YELLVILLE. IN SOME
PLACES...TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN IN A SHORT
AMOUNT OF TIME. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH
OF THE WARNED AREA FOR THE NEXT COUPLE OF HOURS WHICH WILL WORSEN
THE FLASH FLOODING THREAT. FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRISON... CLINTON...
MARSHALL... YELLVILLE...
JASPER... FLIPPIN...
WESTERN GROVE... PYATT...
VALLEY SPRINGS... DUGGER...
RUSH... EULA...
ELBERTA... BERTHA...
CARVER... ROSETTA...
PRUITT... LOST VALLEY STATE PARK...
CRAWFORD... WATTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3629 9252 3626 9254 3625 9247 3622 9246
3619 9248 3616 9242 3557 9241 3556 9371
3577 9369 3576 9352 3588 9352 3597 9345
3608 9344 3608 9348 3612 9348 3612 9330
3630 9330
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:03 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 7, 1:03 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 103 PM CDT SUN AUG 7 2016 .AVIATION... Showers and thunderstorms are becoming more widespread early this afternoon. One cluster of storms is entering northwest Arkansas from southern Missouri. Expect most of the thunderstorm activity to be over the western half of the state. Much of the period will be VFR conditions though will be MVFR with thunderstorms. Thunderstorms will continue into the evening. Low level moisture will set the stage for patchy fog in the morning which would bring more MVFR conditions. && .PREV DISCUSSION...(ISSUED 1051 AM CDT SUN AUG 7 2016 ) UPDATE... Satellite images show abundant cloud cover over the area this morning especially west and central. Expect clouds to continue over the area and chances for showers and thunderstorms will increase as we get some heating. Best rain chances will be in the western half of the state. Radar continues to show light rain over the western sections...but expect these to become stronger during the afternoon. Lowered max temperatures in the southwest as clouds will keep temperatures down and heat indices will be below advisory criteria. PREV DISCUSSION...(ISSUED 648 AM CDT SUN AUG 7 2016 ) UPDATE... Updated for the 12z aviation discussion below. AVIATION... Some patchy fog is present this morning...especially in the southern half of the state. Expect boundary layer mixing will lift all sites to VFR levels by 14z-15z. Regional radar imagery and high resolution model forecast suggest that SHRA/TSRA will begin developing over the western half of the state by 17z. This seems reasonable based on the presence of ACCAS to the north and west of Little Rock so have attempted to time this in the TAFs accordingly. Convection Allowing Models keep shower and thunderstorm activity west of KLLQ this afternoon and evening but this seems unreasonable so have advertised TEMPO TSRA there as well. PREV DISCUSSION...(ISSUED 348 AM CDT SUN AUG 7 2016) SHORT TERM...Today Through Monday night A notable MCS was ongoing over south central Kansas early this morning. This will dive southeast with time...eventually making it into Arkansas. Roughly speaking the best rain chances today will be from northwest Arkansas through the central and southeast parts of the state. Chances in general will decrease the further northeast and southwest you go in Arkansas. Expect storms to arrive in the northwest around daybreak and shift southeast with time...arriving in central and southeast Arkansas by midday or thereabouts. Expect a lull in convection this evening and overnight...with yet another MCS from the southern plains moving into Arkansas around daybreak Monday morning for scattered storms across the southwest half of the forecast area during the day Monday. We will continue to see a break from the excessive heat of recent days in central and northern/northeastern Arkansas. Temperatures may continue to be somewhat warm in the southwest...but elsewhere expect below-normal readings today and Monday. LONG TERM...Tuesday Through Saturday At the surface, a frontal boundary will meander around the region. In the upper levels, it will be a contest between the tropical low over the southeast CONUS/Gulf coast region and a ridge to the southwest of Arkansas. All of this will allow for continued high humidity, and warm temperatures. Showers/storms will be possible, though initially they will largely be diurnally-driven. However, by the weekend, it looks as though the ridge will contract enough to bring a stronger frontal boundary into the region, with rain chances increasing. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Aug 7, 5:21 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 AM CDT SUN AUG 7 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081030- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 521 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE FORECAST AREA TODAY...BEGINNING IN THE MORNING HOURS AND LASTING THROUGH LATE THIS AFTERNOON OR EARLY EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A COUPLE OF STRONG TO SEVERE STORMS CANNOT BE RULED OUT. DAMAGING WINDS WOULD BE THE MOST LIKELY HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. WHILE THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAINFALL. BY WEDNESDAY...WARM TEMPERATURES AND HIGH HUMIDITY MAY PUSH HEAT INDEX VALUES BACK ABOVE 105 DEGREES...AND THIS COULD CONTINUE INTO FRIDAY. COOLER TEMPERATURES ARE EXPECTED BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
In the hours before
Special weather statement, Aug 7, 2:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT SUN AUG 7 2016
ARZ012-013-021-022-071915-
JOHNSON AR-SEARCY AR-NEWTON AR-POPE AR-
203 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHERN NEWTON...
SOUTHWESTERN SEARCY AND NORTHERN POPE COUNTIES UNTIL 215 PM CDT...
AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EULA TO NEAR ROSETTA
TO 7 MILES EAST OF CASS...AND MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE... LAMAR...
HARTMAN... ROSETTA...
SMYRNA... SPADRA...
BERTHA... DEVILS KNOB...
WOODLAND... HINKLE...
HOLMAN... DILLEN...
SOLO... MOORE...
HOYT... LAKE DARDANELLE...
COAL HILL... BEN HUR...
BASS... NEW SPADRA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3568 9281 3566 9281 3543 9319 3542 9343
3543 9343 3543 9346 3541 9347 3540 9371
3572 9370 3575 9369 3575 9331 3593 9299
TIME...MOT...LOC 1903Z 346DEG 19KT 3588 9299 3573 9332 3572 9370
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:03 PM CDT | Special Weather Statement | LZK | Johnson | 12 min |
| Aug 7, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 46 min |
| Aug 7, 2:39 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Pope, Searcy, Van Buren | 51 min |
| Aug 7, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Van Buren | 40 min |
| Aug 7, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 25 min |
| Aug 7, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Van Buren | 33 min |
| Aug 7, 4:10 PM CDT | Special Weather Statement | LZK | Pulaski | 50 min |
| Aug 7, 4:17 PM CDT | Special Weather Statement | LZK | Faulkner | 43 min |
| Aug 7, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 19 min |
| Aug 7, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 21 min |
| Aug 7, 4:38 PM CDT | Special Weather Statement | LZK | Polk | 37 min |
| Aug 7, 4:44 PM CDT | Special Weather Statement | LZK | White | 46 min |
| Aug 7, 4:48 PM CDT | Special Weather Statement | LZK | Pulaski | 42 min |
| Aug 7, 5:05 PM CDT | Special Weather Statement | LZK | Jefferson, Lincoln | 40 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | LZK | Jefferson | 51 min |
| Aug 7, 5:47 PM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 43 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | LZK | Arkansas | 49 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LZK | Ouachita | 40 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.